Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Pregnant. Took miferstone followed by misoprostol. Having bleeding with cramps. Taking buscopan tab for cramps. Continue pills?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
Sir/mam, I had an USG done for 5 weeks of pregnancy on 13/06/2013. I took 1 miferstone 200mg followed by 400 mcg misoprostol after 48 hours, where as the recommended dose is 800 mcg..Today is the 4th day after i administered misoprostol, there has been enough bleeding for first two days and now i have been bleeding intermittently with cramps.I have been taking buscopan tab for cramps..Should I take the rest two misoprostol pills(400mcg) orally now as the intermittent bleeding is on..Please respond, whether I should take these pills or not.
Posted Wed, 10 Jul 2013 in General Health
Answered by Dr. Luchuo Engelbert Bain 1 hour later
Hi and thanks for the query,

The bleeding you are experiencing and cramps are sufficient proof that the desired effect of the drugs is being obtained. After bleeding for the first two days and having cramps, a decrease in the quantity of bleeding is just normal.

I suggest you do NOT take the drug again, take the Buscopan to get relieved from the cramps and observe. Within the next few days, significant decrease in the signs and symptoms of pregnancy should be observed.

Within a week, the bleeding should completely stop. In case you continue experiencing bleeding, persistent signs of pregnancy, spotting or pain, you might have to consult your doctor. If not, I suggest you just stay calm for now and observe. You can take your Buscopan for now. Suspend (STOP) the mifepristone and Misoprostol.

Thanks as I wish you the best. Feel free asking further questions if need be.
Best regards,

Bain LE, MD.
Above answer was peer-reviewed by
Follow-up: Pregnant. Took miferstone followed by misoprostol. Having bleeding with cramps. Taking buscopan tab for cramps. Continue pills? 23 hours later
thanx sir for responding..Would you please suggest any nutritional syrup such as iron & folic acid etc..or What do you think I should take now as nutritional supplement. Please suggest me name of any syrup and their doses.should this surrup be taken now as intermittent pain and bleeding is on
Answered by Dr. Luchuo Engelbert Bain 8 hours later
Thanks once again for your query,

As earlier mentioned, I am afraid you really do not need a syrup or specific drug at this point in time. What you experienced are expected signs and symptoms, considered very normal when the drug is taken. However, in case of severe or intense intermittent pain, Buscopan and a like immediate dose Ibuprofen, 800mg daily in two doses should be very sufficient.

Prescribing an Iron/Folic acid syrup is only justified if you have lost a considerable amount of Blood. In such a situation, I would suggestion 90 to 100mg of any Iron/Folic acid combination(Folifer, Ranferon) could all help.

I really do think what you really need now is to be calm, monitor the pain and bleeding for they should decrease. A vegetable and fruit XXXXXXX diet are appropriate at this point in time.

Thanks once again wishing you good health. Best Regards,

Bain LE, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor